Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 181, NWS Nashville, TN

May 3, 2006Giles County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2006, 2:03 PM CDT for Giles County, Maury County, Tennessee. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2006, 2:03 PM CDT (19:03 UTC)
Expired
May 3, 2006, 3:00 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Giles County, TN, Maury County, TN

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:15 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 3, 10:15 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 AM CDT WED MAY 3 2006

.DISCUSSION...
SFC FRONT IS SITTING JUST TO THE NW ALONG A LINE FROM NWRN OHIO
SWWD TO NRN AR. THIS FEATURE IS EXPECTED TO MOVE SLOWLY SEWD
TODAY WITH SCT TSTMS ALONG AND SE OF THE FRONT. THE BETTER AIR
SEEMS TO BE FURTHER SOUTH...THUS SELS SLGT RISK AREA IS CENTERED
ALONG A LINE FROM EXTREME SERN TN TO SRN AR.

CURRENT FORECAST IS CALLING FOR 70 PCT CHANCE OF RAIN. I NOTICED
THAT THE LATEST FWC IS SHOWING A 23 PCT CHANCE FOR BNA THIS
AFTERNOON. MORNING SOUNDING IS SHOWING A STRONG INVERSION AT
660MB WITH THE USUAL MORNING SFC INVERSION. ONLY REFLECTORS
CURRENTLY ON RADAR ARE OVER SRN PORTION OF THE MIDSTATE.

WILL LEAVE THE CURRENT FORECAST ALONE FOR NOW...BUT MAY ATTEMPT
LATER ON THE INTRODUCE A POP GRADIENT FROM NW TO SE TO INDICATE
THE BETTER CHANCE OF PRECIP TO THE SE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JLM
Hazardous weather outlook, May 3, 9:20 AM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CDT WED MAY 3 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-041030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
920 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR
THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD
DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE.
HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH
SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING
FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH
SATURDAY.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:17 PM CDTSevere Thunderstorm WarningOHXWarren28 min
May 3, 2:49 AM CDTSevere Thunderstorm WarningOHXLawrence, Wayne26 min
May 3, 3:05 AM CDTDense Fog AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr
May 3, 3:11 PM CDTSevere Thunderstorm WarningOHXGiles58 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningOHXLawrence52 min
May 3, 5:26 PM CDTSevere Thunderstorm WarningOHXStewart34 min
May 3, 5:59 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min
May 3, 6:27 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.